Alert archive / Iowa / Wind Advisories in 2022
Wind Advisory 17, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Dec 12, 2022, 3:19 PM CST for 51 counties in Iowa. It took effect at Dec 13, 2022, 6:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2022, 3:19 PM CST (21:19 UTC)
- In effect from
- Dec 13, 2022, 6:00 AM CST
- Expired
- Dec 13, 2022, 9:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Des Moines, IA
All 51 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
532 WWUS73 KDMX 122119 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 319 PM CST Mon Dec 12 2022 IAZ027-028-036>039-044>050-057>062-070>075-081>086-092>097-130530- /O.NEW.KDMX.WI.Y.0017.221213T1200Z-221214T0300Z/ Butler-Bremer-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll- Greene-Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk- Jasper-Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams- Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- Including the cities of Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 319 PM CST Mon Dec 12 2022 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM CST TUESDAY... * WHAT...Southeast winds 25 to 30 mph with gusts of 45 to 50 mph expected. * WHERE...Much of Central Iowa. * WHEN...From 6 AM to 9 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
7 follow-up statements
705 WWUS73 KDMX 130224 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 824 PM CST Mon Dec 12 2022 IAZ004>007-015>017-023>026-033>035-131100- /O.EXB.KDMX.WI.Y.0017.221213T1800Z-221214T0300Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, and Fort Dodge 824 PM CST Mon Dec 12 2022 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM CST TUESDAY... * WHAT...Southeast winds 25 to 30 mph with gusts of 45 to 50 mph expected. * WHERE...Northern Iowa. * WHEN...From noon to 9 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result, especially for areas that see icing overnight into Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ027-028-036>039-044>050-057>062-070>075-081>086-092>097-131100- /O.CON.KDMX.WI.Y.0017.221213T1200Z-221214T0300Z/ Butler-Bremer-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll- Greene-Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk- Jasper-Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams- Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- Including the cities of Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 824 PM CST Mon Dec 12 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM CST TUESDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Much of central and southern Iowa * WHEN...From 6 AM to 9 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines Small
861 WWUS73 KDMX 130924 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 324 AM CST Tue Dec 13 2022 IAZ027-028-036>039-044>050-057>062-070>075-081>086-092>097-131730- /O.CON.KDMX.WI.Y.0017.221213T1200Z-221214T0300Z/ Butler-Bremer-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll- Greene-Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk- Jasper-Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams- Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- Including the cities of Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 324 AM CST Tue Dec 13 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Southeast winds 20 to 30 mph with gusts up to around 45 mph expected. * WHERE...Most of central and southern Iowa. * WHEN...From 6 AM to 9 PM CST Today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ004>007-015>017-023>026-033>035-131730- /O.CON.KDMX.WI.Y.0017.221213T1800Z-221214T0300Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, and Fort Dodge 324 AM CST Tue Dec 13 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING... * WHAT...Southeast winds 25 to 30 mph with gusts up to 50 mph possible. * WHERE...Northern Iowa. * WHEN...From noon to 9 PM CST Today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result, especially for areas that see icing overnight into Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
966 WWUS73 KDMX 131449 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 849 AM CST Tue Dec 13 2022 IAZ004>007-015>017-023>026-033>035-132300- /O.EXT.KDMX.WI.Y.0017.221213T1449Z-221214T0300Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, and Fort Dodge 849 AM CST Tue Dec 13 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Southeast winds 25 to 30 mph with gusts up to 50 mph possible. * WHERE...Northern Iowa. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ027-028-036>039-044>050-057>062-070>075-081>086-092>097-132300- /O.CON.KDMX.WI.Y.0017.000000T0000Z-221214T0300Z/ Butler-Bremer-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll- Greene-Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk- Jasper-Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams- Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- Including the cities of Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 849 AM CST Tue Dec 13 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Southeast winds 20 to 30 mph with gusts up to around 50 mph expected. * WHERE...Most of central and southern Iowa. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
317 WWUS73 KDMX 131726 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 1126 AM CST Tue Dec 13 2022 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-140130- /O.CON.KDMX.WI.Y.0017.000000T0000Z-221214T0300Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 1126 AM CST Tue Dec 13 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Southeast winds 25 to 30 mph with gusts up to 50 mph possible. * WHERE...All of Central Iowa. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
076 WWUS73 KDMX 132122 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 322 PM CST Tue Dec 13 2022 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-140300- /O.CON.KDMX.WI.Y.0017.000000T0000Z-221214T0300Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 322 PM CST Tue Dec 13 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph possible. * WHERE...All of Central Iowa. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
255 WWUS73 KDMX 140034 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 634 PM CST Tue Dec 13 2022 IAZ033>036-044>048-057>062-070>075-081>086-092>097-140145- /O.CAN.KDMX.WI.Y.0017.000000T0000Z-221214T0300Z/ Sac-Calhoun-Webster-Hamilton-Crawford-Carroll-Greene-Boone-Story- Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison- Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello- Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- Including the cities of Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Denison, Carroll, Jefferson, Boone, Ames, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 634 PM CST Tue Dec 13 2022 ...WIND ADVISORY IS CANCELLED... Wind gusts have diminished across southern Iowa, thus the wind advisory there has been cancelled. Breezy southeast winds may still gust near 30 mph this evening. $$ IAZ004>007-015>017-023>028-037>039-049-050-140300- /O.CON.KDMX.WI.Y.0017.000000T0000Z-221214T0300Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Hardin-Grundy- Black Hawk-Marshall-Tama- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Marshalltown, Tama, Toledo, Traer, Dysart, and Gladbrook 634 PM CST Tue Dec 13 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph possible. * WHERE...All of Central Iowa. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines Hagenhoff
387 WWUS73 KDMX 140250 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 850 PM CST Tue Dec 13 2022 IAZ004>007-015>017-023>028-037>039-049-050-140400- /O.EXP.KDMX.WI.Y.0017.000000T0000Z-221214T0300Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Hardin-Grundy- Black Hawk-Marshall-Tama- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Marshalltown, Tama, Toledo, Traer, Dysart, and Gladbrook 850 PM CST Tue Dec 13 2022 ...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... Winds have gradually diminished through the evening, and although it will remain breezy overnight, speeds are not expected to reach advisory criteria. Thus, the Wind Advisory previously in effect will be allowed to expire at the top of the hour. $$ For more information from the National Weather Service visit https://weather.gov/desmoines Small
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Dec 12, 11:36 AM CST, 3 hours 43 minutes earlier.
Area forecast discussion, Dec 12, 11:36 AM CST, 3 hours 43 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 1136 AM CST Mon Dec 12 2022 ...Updated for the 18z Aviation Discussion... .DISCUSSION.../Today through Sunday/ Issued at 419 AM CST Mon Dec 12 2022 Take Home Points: *Rinse and repeat stratus and fog today *Active weather most of the week - drizzle/freezing drizzle, rain/freezing rain, and snow *Very windy Tue *Bitter cold likely filters in late in forecast Discussion: Within the near-term, it is basically another rinse and repeat when it comes to fog and stratus. Near surface flow out of the SE should keep stratus entrenched within the area, and will be reinforced by increasing southerly low-mid level flow that will advected abnormally moist air mass, for this time of the year, into the area as our incoming big weather maker begins to exert its influence. Generally speaking, conditions will be quiet and dreary today for much of the state. Western areas will likely see drizzle this afternoon as the aforementioned moisture advects in and deepens low level moisture profiles. Fortunately, much of it will remain liquid with temperatures a bit above freezing. As the deepening moisture profiles ooze eastward this evening/overnight, freezing drizzle remains expected, primarily around Highway 30 northward. That said, there does remain some uncertainty with how widespread freezing drizzle may be with temperatures within a degree or two on either side of freezing. Generally, have erred on less widespread than initial NBM load, pushing it northward a tier or two of counties. Ice accumulation amounts later this afternoon and tonight are not expected to be much, a couple hundredths, but may be enough to cause issues on untreated surfaces. As the the large western low, currently churning its way through Nevada/Idaho/Utah areas, continues eastward, Lee Cyclogenesis will ensue in the Colorado Front Range today and begin to move into Kansas- Nebraska tonight. All the while, a tightening pressure gradient over the area will result in a windy day Tuesday in conjunction with the forecast precipitation. Expect sustained winds in excess of 25 mph and gusts around or in excess of 40 mph at times, very near Wind Advisory level. Windiest conditions will likely be over northern areas. The primary band of precipitation will also lift through the area Tuesday. Here is the fun part... precipitation types and potential amounts and impacts. Guidance continues to depict a warm layer aloft to yield liquid precipitation at the surface, so cold rain central into southern Iowa and freezing rain potential central into northern Iowa. With some lingering uncertainty in temperatures, the uncertainty in freezing rain potential is highest within central Iowa. There remain more things working against significant freezing rain potential including, temperatures near freezing (inefficient freezing), ongoing WAA via SE flow, and moderate rain rates (latent heat release, further limiting freezing efficiency). Ultimately, the belief remains that guidance is way overdone on freezing rain amounts and much of the effort in the forecast was put towards limiting freezing rain amounts and trimming the southern extent. Therefore have tried to limit amounts to around a tenth of an inch. Regardless, it remained prudent to kick out a Winter Storm Watch with this package. An Advisory was considered, but with neighbors grappling with potential Ice Storm Warning decisions, discussion led to a Winter Storm Watch. Seems very likely a Winter Weather Advisory will be issued, which would also address the windy conditions. This system will linger across the region much of the rest of the week as a pair of upper lows dance around each other in New England, effectively setting up a blocking pattern. Ensemble guidance is in fair agreement on the path of system, and would result in a mostly quiet Wednesday within the dry slot, before snow chances slide in for Thursday and Friday along with increasing winds and cold. Some light snow accumulations and snow showers are likely, with greatest potential for accumulations over northern areas. Potential impacts and amounts will be analyzed in more depth in upcoming forecast cycles. As the system exits, colder air will begin to filter in and signals remain for the coldest air of the season potentially sliding in late in the weekend and into next week. && .AVIATION.../For the 18Z TAFS through 18Z Tuesday afternoon/ Issued at 1136 AM CST Mon Dec 12 2022 Mostly IFR with some local MVFR conditions for the entire forecast with low stratus remaining. Freezing rain and rain overspread west and southern Iowa late tonight which may produce poor braking action until after sunrise on Tuesday. Most of the precipitation is likely to change to straight rain by the end of the forecast period as temperatures continue to rise. Winds are also expected to increase out of the southeast with gusts approaching 40kts in northern Iowa by the end of the period. && .DMX WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from late tonight through Tuesday afternoon for IAZ004-005-015-023-024-033>035-045-046. && DISCUSSION...Curtis AVIATION...Cogil
Hazardous weather outlook, Dec 12, 9:30 AM CST, 5 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 930 AM CST Mon Dec 12 2022 IAZ006-007-016-017-025>028-036>039-044-047>050-057>062-070>075- 081>086-092>097-131200- Winnebago-Worth-Hancock-Cerro Gordo-Wright-Franklin-Butler-Bremer- Hamilton-Hardin-Grundy-Black Hawk-Crawford-Boone-Story-Marshall- Tama-Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair- Madison-Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe- Wapello-Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- 930 AM CST Mon Dec 12 2022 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight A wintry mix is expected to arrive late tonight, mainly north of I-80. This is likely to produce some light glazing across the northern half of Iowa. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Freezing rain with ice accumulation of a light glaze north of I-80 to perhaps a tenth of an inch near the Minnesota border is possible Tuesday morning. It will also be windy on Tuesday with gusts of 40 to 50 mph affecting high profile vehicles and unsecured outdoor objects such as holiday decoration and trash cans. Intermittent snow showers will be possible Wednesday through Friday with at least breezy winds at times Thursday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotters will not be needed for severe weather, but reports of icing and impacts are always appreciated. IAZ004-005-015-023-024-033>035-045-046-131200- Emmet-Kossuth-Palo Alto-Pocahontas-Humboldt-Sac-Calhoun-Webster- Carroll-Greene- 930 AM CST Mon Dec 12 2022 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight A Winter Storm Watch is in effect for the area late tonight. Please refer to the National Weather Service website at weather.gov/desmoines for further details. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A Winter Storm Watch is in effect for the area on Tuesday. Please refer to the National Weather Service website at weather.gov/desmoines for further details. It will also be windy on Tuesday with gusts of 40 to 50 mph affecting high profile vehicles and unsecured outdoor objects such as holiday decoration and trash cans. Intermittent snow showers will be possible Wednesday into Friday with at least breezy winds Thursday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotters will not be needed for severe weather, but reports of icing and impacts are always appreciated.
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 3:49 AM CST | Winter Storm Watch | DMX | Calhoun, Carroll, Emmet, Greene, Humboldt, Kossuth and 4 more | 11 hr |
| Dec 12, 3:16 PM CST | Winter Weather Advisory | DMX | Calhoun, Cerro Gordo, Emmet, Franklin, Hancock, Humboldt and 8 more | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.